[QUOTE=Shelby_36;3452628]Dr switched me to enalapril b.c toprol was no longer helping and now my BP is the highest its ever been on top. I've got to get this under control. Strong family history of stroke. She doubled my dose today. I hope it works. Willl I get more headaches when I up the dose or do you think the headaches I had when I started it were from quitting the toprol so fast?
Did you quit the toprol suddenly about 3 weeks ago? If so, you're probably dealing with rebound hypertension (a temporary condition) which is what can happen if you stop a beta blocker without slowly weaning off of it...I have no personal experience with toprol but others on this board do have or have had experience with it. I will say that I think your headaches are still a result of the toprol (if you did indeed stop taking it in the last 3-6 weeks).
That said, I would hope others would be able to address the issue of the doubled dose of your new rx...personally, I would be concerned that if your pressures return to their "normal" hypertension range, the doubled dose may then be too much...but I don't know. You might want to check with your pharmacist about this...doctors don't always know...especially the ones who say it is ok to stop a beta blocker cold turkey.